Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 138, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 16, 2008, 4:12 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 78 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 4:12 PM CDT (21:12 UTC)
- Expired
- Jul 16, 2008, 5:30 PM CDT
- In force
- 78 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 42 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:12 PM CDT | TSTM WND GST 65 | N Stone Bank, WI | LARGE TREE BRANCHES DOWN |
| Jul 16, 4:22 PM CDT | TSTM WND DMG | Delafield, WI | SOME TREE DAMAGE |
| Jul 16, 4:23 PM CDT | TSTM WND DMG | 1 S Hartland, WI | TREE DAMAGE IN THE HARTLAND AREA...TREES AND WIRES DOWN NORTH OF I-94 AND CLOSE TO HWY 83 |
| Jul 16, 4:23 PM CDT | TSTM WND GST 60 | Delafield, WI | 50 TO 60 MPH WINDS ESTIMATED AT I-94 AND HWY 83 |
| Jul 16, 4:25 PM CDT | TSTM WND GST 45 | Nnw River Hills, WI | MEASURED AT UNIVERSITY SCHOOL OF MILWAUKEE. TIME IS APPROXIMATE. |
| Jul 16, 4:32 PM CDT | TSTM WND DMG | 5 Nw Milwaukee, WI | TREES AND WIRES DOWN ON NORTH 66TH STREET |
| Jul 16, 4:35 PM CDT | TSTM WND GST 53 | Wauwatosa, WI | OBSERVATION FROM DIVINE SAVIOR HOLY ANGELS HIGH SCHOOL...SCHOOL NET SITE |
| Jul 16, 4:36 PM CDT | TSTM WND DMG | Hales Corners, WI | TREES DOWN ON SOUTH 92ND |
| Jul 16, 4:36 PM CDT | TSTM WND GST 48 | Milwaukee Timmerman Air, WI | |
| Jul 16, 4:37 PM CDT | TSTM WND DMG | 2 W New Berlin, WI | NUMEROUS TREES DAMAGED |
| Jul 16, 4:40 PM CDT | TSTM WND GST 46 | Milwaukee International, WI | |
| Jul 16, 4:40 PM CDT | MARINE TSTM WIND 43 | 2 Ne Milwaukee, WI | MEASURED AT THE MARINE OBSERVATION AT MCKINLEY MARINA. 37 KNOT WIND GUST. |
| Jul 16, 4:43 PM CDT | TSTM WND GST 60 | 1 Se Milwaukee Timmerma, WI | SMALL BRANCHES DOWN...PATIO FURNITURE OVERTURNED...GARBAGE CANS TOSSED AROUND. |
| Jul 16, 4:45 PM CDT | TSTM WND DMG | 2 W New Berlin, WI | NUMEROUS TREES DAMAGED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 9:57 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 162112
SVRMKX
WIC079-133-162230-
/O.NEW.KMKX.SV.W.0138.080716T2112Z-080716T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 530 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF PORT
WASHINGTON TO 7 MILES EAST OF WATERTOWN...AND MOVING SOUTHEAST AT 33
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OKAUCHEE LAKE BY 420 PM CDT...
MERTON BY 425 PM CDT...
SUSSEX...MENOMONEE FALLS...LANNON AND HARTLAND BY 430 PM CDT...
LAPHAM PEAK STATE PARK...LAPHAM PEAK ST PARK...MILWAUKEE TIMMERMAN
AIRPORT AND RIVER HILLS BY 435 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4285 8854 4320 8853 4321 8787 4319 8785
4313 8787 4306 8784 4303 8787 4300 8786
4298 8782 4284 8781
TIME...MOT...LOC 2112Z 322DEG 29KT 4340 8772 4317 8857
$$
CRAVEN6 follow-up statements
000
WWUS53 KMKX 162127
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT WED JUL 16 2008
WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
426 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND WAUKESHA COUNTIES...
AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS TO AROUND 70 MPH...AND PENNY SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF BAYSIDE TO OCONOMOWOC...MOVING SOUTHEAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RIVER HILLS...PEWAUKEE...AND DELAFIELD BY 430 PM CDT...
LAPHAM PEAK STATE PARK AND WAUKESHA BY 435 PM CDT...
WHITEFISH BAY AND WAUWATOSA BY 440 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
DAMAGING WINDS UP TO 65 MPH WERE REPORTED AROUND STONE BANK IN
WAUKESHA COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK
SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 4285 8854 4320 8853 4321 8787 4319 8785
4313 8787 4306 8784 4303 8787 4300 8786
4298 8782 4284 8781
TIME...MOT...LOC 2124Z 322DEG 29KT 4331 8763 4306 8856
$$
LAMERS000
WWUS53 KMKX 162136
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT WED JUL 16 2008
WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
436 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND WAUKESHA COUNTIES...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES EAST OF BAYSIDE TO DOUSMAN...MOVING
SOUTHEAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GENESEE...MILWAUKEE BRADFORD BEACH AND MILWAUKEE COUNTY ZOO BY 440
PM CDT...
MILWAUKEE HOAN BRIDGE...MITCHELL PARK DOMES...DOWNTOWN MILWAUKEE
AND WEST MILWAUKEE BY 445 PM CDT...
SAINT FRANCIS AND MILWAUKEE SOUTH SHORE PARK BY 450 PM CDT...
AT 423 PM CDT...LAW ENFORCEMENT REPORTED 60 MPH WINDS AT THE HIGHWAY
83 EXIT AT INTERSTATE 94 IN DELAFIELD.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4285 8854 4320 8853 4321 8787 4319 8785
4313 8787 4306 8784 4303 8787 4300 8786
4298 8782 4284 8781
TIME...MOT...LOC 2135Z 322DEG 29KT 4320 8755 4295 8848
$$
LAMERS000
WWUS53 KMKX 162147
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
447 PM CDT WED JUL 16 2008
WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
446 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND WAUKESHA COUNTIES...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILWAUKEE BRADFORD BEACH TO NORTH PRAIRIE...OR ALONG A
LINE EXTENDING FROM WHITEFISH BAY TO WALES...MOVING SOUTHEAST AT 33
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILWAUKEE INTERNATIONAL AIRPORT...ST. FRANCIS...MUSKEGO AND CUDAHY
BY 455 PM CDT...
FRANKLIN...SOUTH MILWAUKEE AND OAK CREEK BY 500 PM CDT...
MANY WEATHER OBSERVATION SITES HAVE GUSTED TO BETWEEN 40 AND 50 MPH
WITH THIS LINE OF STORMS IN NORTHERN WAUKESHA AND NORTHERN MILWAUKEE
COUNTIES IN THE LAST 20 MINUTES. WIND GUSTS WERE REPORTED TO BETWEEN
60 AND 70 MPH IN NORTHWEST WAUKESHA COUNTY AROUND 415 PM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4284 8781 4285 8854 4304 8853 4321 8787
4319 8785 4313 8787 4306 8784 4303 8787
4300 8786 4298 8782
TIME...MOT...LOC 2146Z 322DEG 29KT 4305 8778 4290 8834
$$
LAMERS000
WWUS53 KMKX 162152
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT WED JUL 16 2008
WIC079-133-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-MILWAUKEE WI-
451 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILWAUKEE BRADFORD BEACH TO MUKWONAGO...MOVING
SOUTHEAST AT 33 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILWAUKEE INTERNATIONAL AIRPORT...ST. FRANCIS...MUSKEGO AND CUDAHY
BY 455 PM CDT...
FRANKLIN...SOUTH MILWAUKEE AND OAK CREEK BY 500 PM CDT...
BROADCAST MEDIA HAVE REPORTED UPROOTED TREES IN MILWAUKEE COUNTY
WITH THIS STORM. IN ADDITION...MITCHELL INTERNATIONAL AIRPORT
RECORDED A 46 MPH WIND GUST...AND TIMMERMAN FIELD RECORDED A 48 MPH
WIND GUST. THIS IS A DANGEROUS LINE OF STORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
LAT...LON 4284 8781 4285 8854 4300 8854 4313 8787
4306 8784 4304 8787 4303 8787 4300 8786
4298 8782
TIME...MOT...LOC 2150Z 322DEG 29KT 4302 8775 4287 8831
$$
LAMERS000
WWUS53 KMKX 162205
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT WED JUL 16 2008
WIC133-162214-
/O.CAN.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
WAUKESHA WI-
504 PM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAUKESHA COUNTY IS
CANCELLED...
DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS HAVE WEAKENED BELOW
SEVERE LEVELS...AND GENERALLY MOVED OUT OF WAUKESHA COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4284 8781 4285 8805 4294 8805 4295 8806
4297 8806 4300 8786 4298 8782
TIME...MOT...LOC 2204Z 322DEG 29KT 4289 8776 4282 8802
$$
WIC079-162230-
/O.CON.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
MILWAUKEE WI-
504 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN MILWAUKEE COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH MILWAUKEE TO FRANKLIN...MOVING SOUTHEAST AT 33
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4284 8781 4285 8805 4294 8805 4295 8806
4297 8806 4300 8786 4298 8782
TIME...MOT...LOC 2204Z 322DEG 29KT 4289 8776 4282 8802
$$
LAMERS000
WWUS53 KMKX 162225
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT WED JUL 16 2008
WIC079-162235-
/O.EXP.KMKX.SV.W.0138.000000T0000Z-080716T2230Z/
MILWAUKEE WI-
525 PM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILWAUKEE COUNTY WILL
EXPIRE AT 530 PM CDT...
THE THUNDERSTORM HAS WEAKENED AND IS MOVING OUT OVER LAKE MICHIGAN.
LAT...LON 4284 8781 4285 8805 4294 8805 4295 8806
4297 8806 4300 8786 4298 8782
TIME...MOT...LOC 2225Z 322DEG 29KT 4276 8762 4269 8788
$$
GEHRINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:18 PM CDT, 54 minutes earlier.
Area forecast discussion, Jul 16, 3:18 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CDT WED JUL 16 2008 .DISCUSSION...FORECAST FOCUS ON CONVECTION THROUGH THE ENTIRE 7 DAY PERIOD. .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE NORTHERN TIER OF COUNTIES WILL CONTINUE TO SLOWLY SLIDE SOUTH LATE THIS AFTERNOON. AS IT CONTINUES TO DO SO...THE LINE SHOULD BREAK UP AS IT ENCOUNTERS DECREASING SHEAR. NONETHELESS...MLCAPE OF 4500-5500 J/KG AND LI/S TO -11 WILL CERTAINLY KEEP THE THREAT FOR THUNDERSTORMS GOING AS AN OUTFLOW BOUNDARY CONTINUES TO SAG SOUTH DEEPER INTO THE CWA EARLY THIS EVENING. DEW POINTS IN THE MID 70S WILL BRING A SERIOUS THREAT FOR HEAVY RAIN AND POSSIBLE FLASH FLOODING THROUGH EARLY THIS EVENING BEFORE THE BOUNDARY BEGINS TO RETREAT BACK NORTH AS A 30-40 KNOT LLJ KICKS IN. AFTER MIDNIGHT...MUCH OF THE THUNDERSTORM THREAT WILL FOCUS TO THE NORTH OVER CENTRAL AND NORTHERN WI. THE SOUTHEAST HALF OF THE CWA WILL BE FIRMLY IN THE WARM SECTOR THURSDAY. A COLD FRONT PUSHING INTO WESTERN WISCONSIN THURSDAY AFTERNOON MAY HAVE THE ABILITY TO SPARK SOME THUNDERSTORMS OVER THE NORTHWEST HALF LATE. CAPE AND MID LEVEL LAPSE RATES ARE RATHER POOR...SO STORMS PROBABLY WON/T BE TOO WIDESPREAD. TEMPERATURES SHOULD FINALLY BREAK THE 90 DEGREE MARK FOR THE FIRST TIME THIS YEAR IN THE SOUTHEAST WITH A LARGE AMOUNT OF SUN. WITH DEW POINTS IN THE UPPER 60S...HEAT INDEX READINGS MAY APPROACH 95. AS THE FRONT PUSHES FURTHER EAST...STORM COVERAGE SHOULD INCREASE SOMEWHAT AS FRONTOGENESIS INCREASES. WITH MBE VELOCITIES FALLING TO LESS THAN 10 KNOTS AND PW/S REMAINING IN THE 1.75 TO 2.0 INCH RANGE...THREAT FOR HEAVY RAIN IS HIGH THURSDAY NIGHT. WILL INCLUDE HEAVY RAIN MENTION ROUGHLY NORTHWEST HALF THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY. THE FRONT STALLS OVER THE CWA FRIDAY THROUGH THE WEEKEND. A PERSISTENT SOUTHERLY FLOW AHEAD OF THE FRONT WILL CONTINUE TO PUMP THE MOISTURE OVER SOUTHERN WISCONSIN. MCS AFTER MCS MAY DEVELOP ON OR NEAR THE BOUNDARY PERIODICALLY THROUGH THE WEEKEND...KEEPING SOUTHERN WISCONSIN IN THE CROSS HAIRS FOR THUNDERSTORMS AND HEAVY RAIN. MBE VELOCITIES FALL TO LESS THAN 10 KNOTS AT TIMES WITH PW/S REMAINING IN THE 1.75 TO 2.0 INCH RANGE THROUGH SUNDAY. THIS COULD PRODUCE A SIGNIFICANT FLASH FLOODING THREAT ONCE AGAIN WITH SOME AREAS ENDING UP WITH SEVERAL INCHES OF RAINFALL BY EARLY NEXT WEEK. WILL CONTINUE THE ESF AND EXPAND IT ACROSS THE REST OF SOUTHERN WISCONSIN. FLASH FLOOD WATCHES WILL LIKELY BE NEEDED IN LATER FORECAST PACKAGES. BEYOND SUNDAY...THE GFS AND HI-RES ECMWF DIVERGE A LOT FOR EARLY NEXT WEEK. THE ECMWF BUILDS A RIDGE INTO THE PLAINS BEGINNING MONDAY...CAUSING THE QUASI-STATIONARY FRONT TO BECOME A WARM FRONT JUST WEST OF WISCONSIN EARLY NEXT WEEK. MORE HEAVY RAIN AND A CONTINUATION OF ANY FLOODING WOULD SET UP WITH THIS SCENARIO AS SEVERAL MORE MCS/S DEVELOP. THE GFS...HOWEVER DROPS A CORE OF COOL AIR INTO THE GREAT LAKES...PUSHING THE STATIONARY FRONT WELL TO THE SOUTH. AT THIS POINT...THE ECMWF HAS BEEN MOST CONSISTENT WITH BUILDING A RIDGE OVER THE PLAINS EARLY NEXT WEEK...SO WILL FOLLOW THAT SOLUTION FOR NOW. FURTHERMORE...IT IS PRETTY HARD TO DRIVE A FRONT THROUGH THE OHIO VALLEY THIS TIME OF YEAR. AS A RESULT...WILL CONTINUE WITH THE CHANCY THUNDERSTORMS THROUGH NEXT WEDNESDAY. && .AVIATION... THIS SECTION WILL BE UPDATED LATER. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...BORGHOFF AVIATION/MARINE...GEHRING
Hazardous weather outlook, Jul 16, 4:16 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 416 AM CDT WED JUL 16 2008 WIZ046-047-051-052-056>060-062>072-170930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE FLOODING. AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE FROM LONE ROCK TO FOND DU LAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS AFTERNOON AND TONIGHT. LMZ643>646-170930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 416 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY. MBK WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 16, 3:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST SHEBOYGAN 43.75N 87.72W
07/16/2008 M61 MPH SHEBOYGAN WI ASOS
&&
KRRLocal storm report, Jul 16, 3:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST WEST BEND 43.42N 88.18W
07/16/2008 M45 MPH WASHINGTON WI AWOS
&&
KRRLocal storm report, Jul 16, 4:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST SHEBOYGAN 43.75N 87.72W
07/16/2008 E70 MPH SHEBOYGAN WI TRAINED SPOTTER
WINDS ESTIMATED TO 70 MPH BY A SPOTTER IN THE CITY OF
SHEBOYGAN.
&&
LAMERSLocal storm report, Jul 16, 4:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 3 NW SHEBOYGAN 43.78N 87.76W
07/16/2008 E0.50 INCH SHEBOYGAN WI PUBLIC
AT THE INTERSECTION OF HIGHWAYS 42 AND 43
&&
KRRLocal storm report, Jul 16, 4:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL LA VALLE 43.58N 90.13W
07/16/2008 E0.50 INCH SAUK WI LAW ENFORCEMENT
REPORT OF DIME SIZE HAIL.
&&
KRRLocal storm report, Jul 16, 4:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WEST BEND 43.42N 88.18W
07/16/2008 WASHINGTON WI LAW ENFORCEMENT
TREE DAMAGE IN THE CENTRAL PORTION OF WASHINGTON
COUNTY...OUTSIDE OF WEST BEND AND NEAR ALLENTON.
&&
KRRThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:30 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake, Marquette | 90 min |
| Jul 16, 2:39 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 2:51 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 3 hr |
| Jul 16, 3:02 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 73 min |
| Jul 16, 3:11 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Washington | 79 min |
| Jul 16, 3:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 41 min |
| Jul 16, 3:43 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 16, 3:46 PM CDT | Tornado Warning | MKX | Sheboygan | 14 min |
| Jul 16, 3:47 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 73 min |
| Jul 16, 3:53 PM CDT | Areal Flood Advisory | MKX | Columbia, Dodge, Ozaukee, Washington | 3 hr |
| Jul 16, 4:17 PM CDT | Flash Flood Warning | MKX | Sauk | 3 hr |
| Jul 16, 5:33 PM CDT | Areal Flood Advisory | MKX | Sheboygan | 87 min |
| Jul 16, 6:52 PM CDT | Areal Flood Warning | MKX | Sauk | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.